Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 2014, 5:40 PM CDT for Knox County, Stark County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 4, 2014, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894
WUUS53 KILX 042240
SVRILX
ILC095-175-042330-
/O.NEW.KILX.SV.W.0088.140804T2240Z-140804T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 630 PM CDT
* AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF VICTORIA...MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
5 MILES NORTHEAST OF VICTORIA AT 536 PM.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LA FAYETTE AND WEST JERSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SLOW MOVEMENT OF THIS STORM WILL ALSO PRODUCE LOCALLY HEAVY RAIN.
BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
&&
LAT...LON 4115 8987 4098 8990 4102 9013 4115 9012
TIME...MOT...LOC 2239Z 273DEG 7KT 4107 9005
HAIL...1.00IN
WIND...<50MPH
$$
GEELHART2 follow-up statements
310 WWUS53 KILX 042252 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 552 PM CDT MON AUG 4 2014 ILC095-175-042330- /O.CON.KILX.SV.W.0088.000000T0000Z-140804T2330Z/ STARK IL-KNOX IL- 552 PM CDT MON AUG 4 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN KNOX AND SOUTHWESTERN STARK COUNTIES UNTIL 630 PM CDT... AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA FAYETTE... AND MOVING EAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LA FAYETTE AND WEST JERSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. && LAT...LON 4101 9006 4113 9009 4115 8987 4098 8990 TIME...MOT...LOC 2252Z 273DEG 7KT 4107 9002 HAIL...1.00IN WIND...<50MPH $$ GEELHART
828 WWUS53 KILX 042310 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 610 PM CDT MON AUG 4 2014 ILC095-175-042330- /O.CON.KILX.SV.W.0088.000000T0000Z-140804T2330Z/ STARK IL-KNOX IL- 610 PM CDT MON AUG 4 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN KNOX AND SOUTHWESTERN STARK COUNTIES UNTIL 630 PM CDT... AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF LA FAYETTE...AND WAS MOVING EAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LA FAYETTE AND WEST JERSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. && LAT...LON 4101 9004 4113 9007 4115 8987 4098 8990 TIME...MOT...LOC 2310Z 273DEG 7KT 4108 8999 HAIL...1.00IN WIND...<50MPH $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:35 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 335 PM CDT Mon Aug 4 2014 .DISCUSSION... ISSUED 236 PM CDT Mon Aug 4 2014 SHORT TERM...Today through Wednesday Northwesterly flow aloft over and upstream of Illinois as a large scale high pressure ridge resides over the rockies and a large scale trough resides over the eastern U.S. just east of Illinois. Disturbances embedded in the northwesterly flow upstream of Illinois and a cold front currently near the IL/WI border will be the main features bringing precipitation/thunderstorms to central IL through Tuesday. SHORT TERM...Today through Wednesday. Frontal boundary to the north expected to move into central IL overnight and to southeast IL late Tuesday. Thunderstorm activity currently over southern WI will spread into central IL as this occurs, however daytime heating will have ended bringing limiting surface-based instability. Mid-upper level instability should still be enough for some elevated convection however. As the front moves to Southeast IL Tuesday afternoon, thunderstorm activity should shift to that region. A bit of a break is likely Tuesday evening, then another disturbance brings stronger mid-level flow over the region late Tuesday night along with precipitable water increasing to around 2 inches interacting with the frontal zone stalled over the region. This should bring another good chance for showers and thunderstorms through Wednesday, some with potentially heavy rainfall. Instability looks to be minimal so severe thunderstorm potential remains minimal, primarily over west-central IL. LONG TERM...Thursday through Monday. The frontal boundary is expected to linger for a few days, eventually pushing southward late in the week. As a result, chance POPs remain in the forecast through Friday, gradually moving off to the south. A basically dry forecast is in store for the weekend with the frontal boundary moving to the south however models still indicate disturbances moving across the top of the ridge to the west could affect portions of western Illinois, and have kept slight chances in for this possibility. Onton && .AVIATION... ISSUED 1240 PM CDT Mon Aug 4 2014 Isolated to scattered showers and thunderstorms will be possible over central IL late this afternoon into mid evening especially northern TAF sites of PIA and BMI. This due to a short wave over IA moving se across central and northern IL into this evening with and moving into upper level trof over OH/TN river valleys by Tue morning. In addition, a frontal boundary drapped over southern WI into northern IA will drop southward into northern IL later this afternoon and to near PIA and BMI by Tue morning. Heating of more unstable airmass over central IL to develop some convection later this afternoon and into mid evening with best chances from I-74 north. Isolated convection to develop again Tue afternoon over central IL after 18Z/1 pm. Winds stay less than 10 kts next 24 hours again. SSW winds of 5-9 kts this afternoon to diminish light SSE after sunset. Light fog or haze possible between 06Z-14Z and carried vsbys of 6 miles. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 2:49 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT MON AUG 4 2014 ILZ027>031-036>038-040>053-051100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING LATE THIS AFTERNOON INTO TONIGHT AS A COLD FRONT SLOWLY SETTLES SOUTHWARD TOWARD CENTRAL ILLINOIS LATE TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED WITH THE THUNDERSTORMS. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINS ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER FROM LATE THIS AFTERNOON THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE PERIODICALLY THROUGH FRIDAY BEFORE THE THREAT GRADUALLY SHIFTS SOUTH OF THE AREA BY FRIDAY EVENING. IT APPEARS THE BETTER CHANCE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ON WEDNESDAY FROM I-74 SOUTH AS A WEATHER DISTURBANCE PUSHES ACROSS THE AREA. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ054>057-061-051100- COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON INTO TONIGHT. NO SEVERE WEATHER IS EXPECTED TODAY. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY WITH THE BETTER THREAT FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING ON WEDNESDAY AS A WEATHER SYSTEM TRACKS ACROSS THE MIDWEST. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ062-063-066>068-071>073-051100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT FROM I-70 NORTH. SEVERE THUNDERSTORMS ARE NOT EXPECTED OVER SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN FROM TUESDAY THROUGH FRIDAY NIGHT...WITH THE BEST THREAT FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING ON WEDNESDAY INTO THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 07
In the hours before
Local storm report, Aug 4, 5:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 5 NE VICTORIA 41.08N 90.03W
08/04/2014 M1.00 INCH KNOX IL TRAINED SPOTTER
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:07 PM CDT | Special Weather Statement | ILX | Fulton | 38 min |
| Aug 4, 6:29 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 46 min |
| Aug 4, 6:52 PM CDT | Areal Flood Advisory | ILX | Knox, Stark | 3 hr |
| Aug 4, 6:55 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.